MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-440
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Not returned to the manufacturer.
 
Event or Problem Description
As reported: "revision [right] total hip done 11/17/20.Labs done for infection at time of surgery were negative.Implants can not be retrieved due to hospitals policy." revision due to dissociation of the head from the stem.Liner wear noted around it's rim.V40 head, 0° poly liner, and tmzf stem were revised to a 10° 36 mm eccentric liner and competitor femoral components.No further information will be released by the hospital or surgeon.
 
Event or Problem Description
As reported: "revision [right] total hip done (b)(6) 2020.Labs done for infection at time of surgery were negative.Implants can not be retrieved due to hospitals policy." revision due to dissociation of the head from the stem.Liner wear noted around it's rim.V40 head, 0° poly liner, and tmzf stem were revised to a 10° 36 mm eccentric liner and competitor femoral components.No further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: no product was returned for evaluation however photographs were provided.The photographs show a recently explanted v40 cocr lfit head.Damage consistent with in vivo use and explantation damage is visible on the head.Medical records received and evaluation: confirmation: based on the x-ray and the pi report the event can be confirmed.Root cause: the root cause of the dissociation cannot be stated without additional information.Obtaining the explants may contribute to determining the root cause or evidence/source of material failure.Operative notes or clinical documents particularly intraoperative findings may also contribute.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event was confirmed through clinician review of the provided medical records.The root cause of the dissociation cannot be stated without additional information.Obtaining the implants may contribute to determining the root cause or evidence/source of material failure.Operative notes or clinical documents particularly intraoperative findings may also contribute.The subject device has been identified to be within scope of nc/capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of nc/capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.H3 other text : device not returned.

Brand Name
V40 COCR LFIT HEAD 40MM/+12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10982471
Report Number0002249697-2020-02628
Device Sequence Number703075
Product Code JDI
UDI-Device Identifier07613327032772
UDI-Public07613327032772
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2011
Device Model Number6260-9-440
Device Catalogue Number6260-9-440
Device Lot Number45YMRA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/19/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight91